Hail, Sussex
- When
- June 22, 12:55 PM EST
- Where
- Sussex County, 5 mi NE of Montague
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 41.350, -74.733
Golf ball size hail fell at High Point State Park. Marble size hail also fell in neighboring Wantage Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Golf ball size hail fell at High Point State Park. Marble size hail also fell in neighboring Wantage Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 10:00 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1100 AM EDT WED JUN 22 2005 .UPDATED DISCUSSION... MOST OF THE FIRST WAVE OF SHOWERS THIS MORNING DID NOT AFFECT OUR FORECAST AREA. SOME OF THE SHOWERS REMINDED TO OUR NORTHEAST IN SOUTHERN NEW ENGLAND AND ANOTHER BATCH OF SHOWERS PASSED TO OUR SOUTHWEST. AT 1100 AM, THE COLD FRONT EXTENDED FROM AROUND ALBANY TO ONEONTA TO BINGHAMTON AND WESTWARD ACROSS NEW YORKS SOUTHERN TIER COUNTIES. THE FRONT WILL CONTINUE TO DROP TO THE SOUTH, REACHING THE LEHIGH VALLEY AROUND 3 PM, PHL AROUND 5 PM, AND CAPE MAY ABOUT 7 PM. SCATTERED SHOWERS AND ISOLATED TSTMS REMAIN POSSIBLE WITH AND JUST AHEAD OF THE FRONT. BEING THAT DEW POINT TEMPS OUT AHEAD OF THE FRONT ARE ONLY AROUND 60 IN THE WEST NORTHWEST FLOW, WERE NOT EXPECTING WIDESPREAD TSTM DEVELOPMENT. - IOVINO && .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... THIS MORNINGS MODEL GUIDANCE, AS WELL AS NEAR-REAL-TIME TOOLS, ARE CONSISTENT IN NOWCASTING A WEAK COLD FRONT MOVING THROUGH MOST OF THE AREA THIS MORNING. DEWPOINTS DROP THIS AFTERNOON, SO WE LOOK FOR THE BETTER CHANCE, ALBEIT A SMALL ONE, TO EXIST UNTIL LATER THIS MORNING TO MIDDAY OR EARLY AFTERNOON NORTH, AND UNTIL MID AFTERNOON CENTRAL, WITH A SLIGHT CHANCE THEREAFTER, SEEING AS THE INSTABILITY REMAINS UNTIL ABOUT DARK. WELL KEEP A SLIGHT CHANCE FOR THE SOUTHERN ZONES EARLY THIS MORNING, INCREASING TO LOW CHANCE POPS LATE THIS MORNING AND THIS AFTERNOON. ETA BUFKIT CAPES DO NOT APPEAR VERY HIGH, SO THE EMPHASIS WAS SHIFTED AWAY FROM THUNDERSTORMS. HOWEVER, WE WILL NOTE THAT IF ANY THUNDERSTORMS ARE ABLE TO INITIATE, THERE COULD BE SOME LOCALIZED WIND GUSTS AND BRIEF HEAVY RAIN, SO WE WILL MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK (HWOPHI). ALSO, THE WET BULB ZERO LEVEL IS AROUND 10 THOUSAND FEET, SO SMALL HAIL IS ALSO A POSSIBILITY. SPC WROTE SOME TEXT FOR THE MID ATLANTIC AREA IN THE DAY ONE OUTLOOK, BUT DECLINED TO ADD OUR REGION INTO THE SLIGHT RISK AREA. CLEAR OR MOSTLY CLEAR AS DEPICTED ON THE MODEL RH AND MOS CLOUD PROGS IS ACCEPTED FOR TONIGHT, AND THURSDAY LOOKS TO BE A VERY NICE DAY WITH HIGH PRESSURE OVER THE AREA PROVIDING LOTS OF SUN AND PLEASANT TEMPERATURES AND HUMIDITIES, AND THIS IS WELL COVERED BY THE MOS NUMBERS. WE BLENDED THE MAVS AND METS FOR TODAYS HIGHS, AS THE METS SEEMED JUST A TAD HIGH GIVEN THE 850 TEMPERATURES. FRIDAYS RETURN TO A SOUTHERLY FLOW PORTENDS A SLIGHT WARMING AND MOISTENING TREND. && .LONG TERM (SATURDAY THROUGH TUESDAY)... THE MODELS CONTINUE TO SHOW A RISE IN TEMPERATURES AND HUMIDITIES FOR SATURDAY, WITH A COLD FRONT WORKING THROUGH THE AREA FOR THE SATURDAY NIGHT INTO EARLY SUNDAY TIME FRAME. WITH LOWER CONFIDENCE IN THE TIMING, WE WILL CONTINUE TO INCLUDE A CHANCE OF THUNDERSTORMS FOR SUNDAY (AS WELL AS SATURDAY NIGHT FOR NORTHERN AREAS) AND AWAIT THE 12Z GUIDANCE RUN BEFORE ANY NEEDED ADJUSTMENTS ARE MADE. HOTTER AND MORE HUMID WEATHER LOOKS PROBABLE FOR THE LAST WEEK IN JUNE, ALTHOUGH ONE WOULD HAVE EXPECTED HIGHER MAXIMUMS IN THE MEX DATA CONSIDERING THE STRONG RIDGE WHICH BECOMES ESTABLISHED OVER THE AREA AND REMAINS IN PLACE UNTIL THE UPPER PATTERN BREAKS DOWN BY 1 JULY. && .AVIATION... BASICALLY VFR CONDS SHLD PREVAIL THRUT MOST OF THIS FCST PKG. THERE WILL BE ENUF OF A WK SWRLY GRAD THRU THE MRNG TO STOP MVFR OR LESS FOG FROM FORMING ARND DAYBREAK. AN AC DECK SHLD PASS ACRS THE TERMINALS DURG THE FIRST HALF OF THIS MRNG B4 THE JUNE SUN DOES ITS DISPTG JOB ON IT. A SCT/D TO WDLY SCT/D LINE OF SHRA/TSRA IS THEN EXPECTED TO MOVE THRU OUR TERMINALS FROM NW TO SE CENTERED AROUND 16Z AT ABE/RDG...18Z PHL METRO...19Z ACY/MIV. GIVEN THE LT 50% AREAL CVRG WE/RE EXPECTING ATTM AND THE LT ONE HR DURATION AT ANY GIVEN TERMINAL POINT WE HAVE OPTED TO NOT INCLUDE A TEMPO TSRA GROUP ATTM AND LET LATER AVN FCSTS ADJUST IF A TSRA WILL AFFECT ONE OF OUR ARPT SITES. COMB OF SOME REALLY DRY AIR...A CONTD OVRNGT GRAD AND NOT MUCH QPF EXPECTED (IF ANY) DO NOT BLV ANY VSBY RESTRICTIONS DUE TO FOG WILL OCR TNGT. && .MARINE... SCA CRIT IS NOT EXPECTED TO BE MET THRUT THIS FCST PERIOD. NERLY GRAD AND ASSOCD SEAS THU SHLD RMN BLO SCA CRIT. THE ONE UNFORTUNATE BY-PRODUCT OF THIS NERLY FLOW SHLD BE AN INCR IN RIP CURRENTS ON AREA ATLC BEACHES THU. PLUGGING WINDS/SEAS LIFTS US INTO MDT RISK FOR RIP CURRENTS ESP AT THE NJ BEACHES. HI PRES SYS THEN SETTLING OVR THE AREA WATERS WILL KEEP US BLO SCA CRIT AND REDUCE THE RISK OF RIP CURRENTS. NEXT TIME WE GET CLOSER TO SCA CRIT WILL BE ON SAT DAY IN SWRLY GRAD PRECEDING THE APCHG CDNFT...BUT EVEN THEN WE SHLD FALL WELL SHORT. && .TIDES... PERIGEAN FULL MOON BY ITSELF WILL BRING THE ASTRONOMICAL EVE HIGH TIDES WITHIN ABT HALF A FOOT OF MINOR TIDAL FLDG LEVELS AT THE MOST VULNERABLE LOCNS. IT APPEARS AS THOUGH THE GREATEST ONSHR FLOW SHLD DVLP AFT THIS EVE/S HIGH TIDE AND ABATE BY THE TIME OF THE NEXT ASTRONOMICALLY HIER THU EVE HIGH TIDE. NGM STORM SURGE GUIDANCE WOULD BRING MINOR TIDAL FLDG CONDS WITH DEPARTURES INCRG TO ARND ONE FOOT THU EVE WHL THE GFS SHOWS NO TIDAL DEPARTURES AT ALL. MOST OF THE TIME THE REALITY IS BTWN THE TWO. THUS WITH HI PRES FCST TO BE OVR THE AREA WATERS AT THE TIME OF THE THU EVE HIGH TIDE (INFERRING NOT MUCH OF A DEPARTURE) WE WILL NOT ISSUE AN SPS ATTM AND LET THE DAY SHIFT SEE IF THE CUR TIMING/ZERO DEPARTURE TRENDS HOLD. THE JULY FULL MOON (ON THE 21ST) COMES WITHIN 8 HRS OF PERIGEE AND NML ASTRONOMICAL HIGH TIDES COME WI A FEW TENTHS OF MINOR TIDAL FLDG LVLS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. SHORT TERM/LONG TERM.../ AVIATION/MARINE...GIGI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 AM EDT WED JUN 22 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-230830- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 431 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MAY BRING LOCALIZED GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL TODAY. THE RIP CURRENT RISK FOR TODAY IS LOW...HOWEVER, CONDITIONS MAY APPROACH MODERATE AT TIMES, ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN... THE RIP CURRENT RISK FOR THURSDAY MAY BE MODERATE. THE THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY OVER NORTHERN AREAS, AND SUNDAY INTO SUNDAY EVENING OVER SOUTHERN PORTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Binghamton radar (KBGM), 140 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456078.